Coastal Flood, Inland Sussex
- When
- June 13, 6:00 PM EST to 9:00 PM EST
- Where
- Inland Sussex forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
The combination of a weak onshore flow circulating around a high pressure system over the Canadian Maritimes, the spring tides associated with the new moon and some of the highest astronomical tides of the year helped cause minor tidal flooding during the times of high tide along Delaware Bay and tidal sections of the Delaware River at its tributaries on the evening of the 13th. 80 feet above…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of a weak onshore flow circulating around a high pressure system over the Canadian Maritimes, the spring tides associated with the new moon and some of the highest astronomical tides of the year helped cause minor tidal flooding during the times of high tide along Delaware Bay and tidal sections of the Delaware River at its tributaries on the evening of the 13th. Highest tides included 6.80 feet above mean lower low water at Breakwater Harbor (Sussex County). Minor tidal flooding at that location begins at 6.7 feet above mean lower low water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 4:02 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT WED JUN 13 2007
.SYNOPSIS...
LOW PRESSURE OFF THE COAST OF NANTUCKET WILL REMAIN STATIONARY
OVER THE NEXT COUPLE OF DAYS. A STRENGTHENING HIGH PRESSURE SYSTEM
WILL BEGIN TO NOSE DOWN FROM THE NORTHEAST BRINGING SOME COOLER
WEATHER TO THE REGION. A TROUGH WILL PASS THROUGH THE REGION LATE
SATURDAY...THEN A COLD FRONT IS FORECAST TO PASS THROUGH ON SUNDAY
WITH ANOTHER SYSTEM EXPECTED MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A FEW SHOWERS MAY LINGER THIS EVENING IN THE WESTERN AND SOUTHERN
ZONES BUT OVERALL THE NIGHT SHOULD BE COOL. AREAS OF PATCHY FOG
ARE MAINLY EXPECTED IN AREAS WHERE RAINFALL OCCURRED THIS
AFTERNOON.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
RELATIVELY NICE BUT COOL WEATHER WILL BE ON TAP FOR THURSDAY
AS THE CLOUDY SKIES AND A NORTHEASTERLY FLOW HANG AROUND THE
REGION.
USED A BLEND OF THE MAV/MET TEMPS FOR THE SHORT TERM AND USED
THE NAM FOR WINDS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE STARTS TO MOVE INTO THE REGION ON FRIDAY BUT IT IS
SHORT LIVED. A TROUGH CROSSES THE REGION ON LATE SATURDAY AHEAD
OF A COLD FRONT ON SUNDAY. TEMPERATURES LOOK TO REBOUND IN THE
EXTENDED WITH HIGHS AROUND 90 EXPECTED SUNDAY AND GRADUALLY
WARMING THROUGH TUESDAY. THE EXTENDED LOOKS TO BE PRETTY DRY AS
WELL AND NO THUNDERSTORMS ARE IN THE FORECAST UNTIL LATE
TUESDAY/EARLY WEDNESDAY WHEN A COLD FRONT APPRACHES THE REGION
FROM THE WEST.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A MARITIME AIRMASS HAS PUSHED SOUTH AND WESTWARD TODAY, ALLOWING LOW
CLOUDS TO CONTINUE ACROSS NEARLY ALL THE TERMINALS, WITH EVEN SOME
CEILINGS LOWERING SOME THIS AFTERNOON. KABE AND KRDG SAW THE MOST
IMPROVEMENT EARLIER HOWEVER SOME CONVECTION NEARBY HAS COOLED THINGS
DOWN AND PULLED THE MARITIME AIRMASS FARTHER TO THE WEST. CONVECTIVE
THREAT PRETTY MUCH OVER FOR KABE AND KRDG AS A MORE STABLE AIRMASS
IS SETTLING IN. CANNOT RULE OUT A SHOWER NEARBY SOME SPOTS INTO THIS
EVENING, HOWEVER THE CHC FOR PRECIPITATION APPEARS TO BE DIMINISHING
QUICKLY. FORECAST SOUNDINGS SORT OF HINT AT PATCHY DRIZZLE TONIGHT,
HOWEVER THE MOISTURE PROFILE DO NOT APPEAR MOIST ENOUGH AS THE
LOWER LAYER DRYS SOME, THEREFORE DID NOT INCLUDE ANY -DZ IN THE TAFS
ATTM. OUR ATTENTION THEN TURNS MAINLY TO CEILINGS TONIGHT AND
THURSDAY AS THE MODEL GUIDANCE SUGGESTS THAT THE SC WILL REMAIN IN
PLACE TONIGHT. BUFKIT SOUNDINGS INDICATING CEILING HEIGHTS LESS THAN
5000 FEET THROUGH THE PERIOD HOWEVER A WINDOW OF OPPORTUNITY IS
SHOWN DURING THURSDAY MORNING. CONFIDENCE IS NOT THAT HIGH REGARDING
THE LOWER CEILINGS TONIGHT AS SOME DRIER LOW-LEVEL AIR HAS
INFILTRATED MOST OF THE AREA /DEW POINTS HAVE LOWERED/. WITH THE
ONSHORE FLOW CONTINUING THOUGH, WE THINK THAT CEILINGS WILL BE IN
THE MVFR CATEGORY TONIGHT BUT COULD BRIEFLY GET TO VFR, THEN
GRADUALLY IMPROVE TO VFR THURSDAY. FOG WAS AROUND EARLY THIS
MORNING, AND WHILE SOME FOG MAY OCCUR AGAIN LATE TONIGHT/EARLY
THURSDAY MORNING, THE SOMEWHAT DRIER LOW-LEVEL AIR SHOULD PRECLUDE
DENSE FOG FROM DEVELOPING. FOR NOW, WE INDICATED JUST LIGHT FOG AT
SOME TERMINALS.
THE INFLUENCE OF THE PESKY CLOSED UPPER-LEVEL LOW WILL CONTINUE
THROUGH THURSDAY. THIS WILL MAINTAIN AN ONSHORE FLOW RESULTING IN
MORE SC. THE CLOUDS ARE ANTICIPATED TO LIFT INTO THE VFR CATEGORY
DURING THE MORNING AND BE BROKEN IN COVERAGE.
BEYOND THE TAF PERIOD, THE CLOSED UPPER-LEVEL LOW IS EXPECTED TO
GRADUALLY WEAKEN AND MOVE TO THE EAST LATE IN THE WEEK AND EARLY IN
THE WEEKEND. A COLD FRONT WILL MOVE THROUGH LATER SUNDAY BUT THEN
MAY STALL NEARBY BEFORE LIFTING BACK NORTHWARD SUNDAY NIGHT AND
MONDAY. ATTM, LITTLE OR NO PRECIPITATION MAY ACCOMPANY THIS FRONT,
THEREFORE VFR SHOULD BE THE DOMINANT CATEGORY.
&&
.MARINE...
THE WINDS AND SEAS HAVE INCREASED AS EXPECTED WITH THE NORTHEASTERLY
FLOW. SEAS AT BUOY 44009 HAVE CLIMBED TO 7 FEET AS OF 19Z WITH
PERHAPS ANOTHER FOOT OR SO INCREASE. THE WINDS WHILE THEY HAVE
INCREASED, ARE EXPECTED TO REMAIN UNDER SMALL CRAFT ADVISORY
CRITERIA. THEREFORE, WE WILL KEEP THE ADVISORY FOR THE OCEAN
ZONES MAINLY FOR SEAS THROUGH THURSDAY NIGHT AS IT SHOULD TAKE AWHILE
FOR THE SEAS TO COME DOWN BELOW 5 FEET AS THE ONSHORE FLOW WILL BE
MAINTAINED THROUGH THURSDAY. THIS MAY HAVE TO BE EXTENDED A LITTLE
BIT LONGER.
THE OFFSHORE LOW WILL WEAKEN LATE THIS WEEK AND EARLY ON THE
WEEKEND. HIGH PRESSURE AT THE SURFACE WILL BUILD DOWN FROM NEW
ENGLAND FOR THE END OF THE WEEK, AND THE POSITION OF THIS HIGH MAY
MAINTAIN AN ONSHORE WIND COMPONENT THROUGH FRIDAY, BEFORE THE WINDS
SWING AROUND TO A SOUTHERLY DIRECTION. A COLD FRONT IS FORECAST TO
REACH THE MARINE AREA LATER SUNDAY, BUT MAY STALL NEARBY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT.
&&
.TIDES/COASTAL FLOODING...
THE TIDAL DEPARTURES ARE RUNNING ABOUT 1.2 FEET ABOVE NORMAL THIS
AFTERNOON AND ARE EXPECTED TO INCREASE SOME MORE THROUGH TONIGHT
WITH THE ONSHORE FLOW AND HIGHER ASTRONOMICAL TIDES DUE TO THE
APPROACHING NEW MOON. THE LATEST STORM SURGE GUIDANCE INDICATES A
FEW TENTHS OF A FOOT RISE TONIGHT. THE GFS DATA INITIALIZED BETTER
COMPARED TO THE NGM, HOWEVER BOTH ARE UNDERDONE WITH THE DEPARTURES
AT 18-19Z. THE GUIDANCE PUTS THE DEPARTURES AT A STEADY STATE
TONIGHT AND THURSDAY, HOWEVER WE WILL ADD AT LEAST A FEW TENTHS OF A
FOOT TO THESE. THEREFORE, WIDESPREAD MINOR TIDAL FLOODING IS
EXPECTED WITH THE HIGH TIDE CYCLE THIS EVENING AND TONIGHT. THE
LATEST NUMBERS KEEP THE DEPARTURES ONLY WITHIN THE MINOR CATEGORY
AND NOT INTO MODERATE, THEREFORE THE COASTAL FLOOD ADVISORY WILL
REMAIN IN EFFECT FOR ALL OF OUR TIDAL AREAS, INCLUDING THE ATLANTIC
COAST, DELAWARE BAY, AND THE TIDAL PORTIONS OF THE DELAWARE RIVER.
SINCE THE NEXT HIGH TIDE CYCLE IS ASTRONOMICALLY LOWER, THIS COULD
BE A ONE HIGH TIDE CYCLE EVENT. THIS WILL BE MONITORED THOUGH
BECAUSE THE DEPARTURES MAY NOT DROP ENOUGH, THEREFORE MINOR TIDAL
FLOODING COULD OCCUR WITH THE HIGH TIDE CYCLE LATE THURSDAY. FOR NOW
WE WILL NOT EXTEND THE ADVISORY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR NJZ012>014-
016>027.
DE...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR DEZ001>004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.
&&
SYNOPSIS...VM
NEAR TERM...VM
SHORT TERM...VM
LONG TERM...VM
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT WED JUN 13 2007 MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069- 141000- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 400 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ012>014-016>027-PAZ070-071-141000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 400 PM EDT WED JUN 13 2007 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-141000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 400 PM EDT WED JUN 13 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-141000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 400 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 132 PM EDT WED JUN 13 2007 MDZ008-PAZ054-055-060>062-067>069-131945- CECIL-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS- INCLUDING THE CITIES OF...ELKTON...JIM THORPE...STROUDSBURG... READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER... NORRISTOWN...DOYLESTOWN 132 PM EDT WED JUN 13 2007 ...SCATTERED THUNDERSTORMS WERE DEVELOPING OVER EASTERN PENNSYLVANIA... AT 125 PM...NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED THUNDERSTORMS DEVELOPING OVER EASTERN PENNSYLVANIA. THE THUNDERSTORMS WERE MOSTLY OVER THE POCONOS AND LEHIGH VALLEY. HOWEVER, THE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BECOME MORE NUMEROUS THIS AFTERNOON. THEY WILL MOVE TOWARD THE SOUTH OR SOUTHWEST DIRECTION AROUND 20 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF THE AREA UNTIL 9 PM THIS EVENING. THIS MEANS THAT SOME THUNDERSTORMS COULD BECOME SEVERE AND DEVELOP DAMAGING WINDS AND LARGE HAIL. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 153 PM EDT WED JUN 13 2007 PAZ054-060-061-131900- BERKS-CARBON-LEHIGH- 153 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON AND LEHIGH COUNTIES... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTHWEST OF ALLENTOWN...MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR LEHIGHTON... WEISSPORT AROUND 200 PM...SUMMIT HILL...NESQUEHONING AROUND 215 PM... LENHARTSVILLE...KUTZTOWN AROUND 245 PM...HAMBURG AND SHOEMAKERSVILLE AROUND 300 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RNS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 8 NW WOMELSDORF 40.46N 76.29W
06/13/2007 BERKS PA LAW ENFORCEMENT
WIRES DOWN ON ROUTE 501
&&
MPDThe national radar mosaic for the moment the first event began.
3 coastal flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44835, 44837, 44839.